Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 63, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 19, 2010, 2:44 AM PDT. It took effect at Aug 19, 2010, 3:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 2:44 AM PDT (09:44 UTC)
- In effect from
- Aug 19, 2010, 3:00 PM PDT
- Expired
- Aug 21, 2010, 2:51 AM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
665 WHUS76 KEKA 190944 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PDT THU AUG 19 2010 PZZ470-475-191730- /O.NEW.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 AM PDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
964 WHUS76 KEKA 191530 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PDT THU AUG 19 2010 PZZ470-475-192330- /O.CON.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS76 KEKA 192110 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 PM PDT THU AUG 19 2010 PZZ470-475-200515- /O.CON.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 210 PM PDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
657 WHUS76 KEKA 200439 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 939 PM PDT THU AUG 19 2010 PZZ470-475-201245- /O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 939 PM PDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
680 WHUS76 KEKA 200955 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 255 AM PDT FRI AUG 20 2010 PZZ470-475-202230- /O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 255 AM PDT FRI AUG 20 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. NORTH WINDS GUSTING TO 25 KT WILL CONTINUE THROUGH THIS EVENING...THEN EASE EARLY SATURDAY MORNING AS THE SURFACE PRESSURE GRADIENT WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
751 WHUS76 KEKA 201542 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PDT FRI AUG 20 2010 PZZ470-475-202345- /O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 842 AM PDT FRI AUG 20 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
727 WHUS76 KEKA 202100 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 200 PM PDT FRI AUG 20 2010 PZZ470-475-211200- /O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 200 PM PDT FRI AUG 20 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
763 WHUS76 KEKA 210951 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT SAT AUG 21 2010 PZZ475-212230- /O.CAN.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ /O.NEW.KEKA.SC.Y.0064.100822T0100Z-100824T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 AM PDT SAT AUG 21 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT TUESDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN THIS EVENING...CAUSING WINDS AND SEAS TO INCREASE THROUGH MONDAY. WINDS AND SEAS WILL DECREASE ON TUESDAY AS THE SURFACE PRESSURE GRADIENT WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-211100- /O.CAN.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PDT SAT AUG 21 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 1:38 PM PDT, 13 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 1:38 PM PDT, 13 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 138 PM PDT WED AUG 18 2010 .SYNOPSIS...COASTAL AREAS WILL CONTINUE TO EXPERIENCE COOL AND CLOUDY CONDITIONS WITH SOME BRIEF AFTERNOON SUNSHINE. ACROSS THE INTERIOR...MOSTLY CLEAR SKIES AND A GRADUAL WARMING TREND IS EXPECTED THROUGH THE REST OF THE WORK WEEK. && .DISCUSSION...AFTERNOON SURFACE ANALYSIS DEPICTS TYPICAL PRESSURE PATTERN WITH WEAK GRADIENT ACROSS THE FORECAST AREA AS HIGH PRESSURE REMAINS WELL OFFSHORE. UPPER FLOW PATTERN REMAINS NORTHWEST WITH SERIES OF TROUGHS MOVING OVERHEAD. THE FIRST IS PUSHING SOUTHEAST OVERHEAD CURRENTLY PER WATER VAPOR IMAGERY. ALTHOUGH THIS SHORT WAVE INITIALLY HAD SOME MOISTURE AVAILABLE PER MORNING ACCAS OVERHEAD...ENERGY ASSOCIATED WITH THIS MOISTURE HAS MOVE WELL OFF TO THE EAST THIS AFTERNOON...LEAVING THE EKA FA IN A VERY DRY AIRMASS. IT APPEARS THAT DRY AIR ASSOCIATED WITH THIS SHORT WAVE HAS MIXED DOWN ENOUGH TO PROVIDE SOME CLEARING ALONG THE COAST AND OFFSHORE SOUTHERN OREGON AND VERY NORTHERN CA. SHORT WAVE RIDGING BUILDING INTO THE AREA TONIGHT AND THURSDAY SHOULD RESULT IN REDEVELOPMENT AND A MORE SETTLED MARINE LAYER...ALTHOUGH THINNER AND FASTER TO BURN OFF INLAND DURING THE DAY. MORE SIGNIFICANT POSITIVELY TILTED TROUGH WITH EMBEDDED SHORT WAVES WILL DIG OVER THE REGION FOR LATE FRIDAY AND THE WEEKEND. THIS WILL BRING A COOLING TREND TO THE REGION AND SOME CU BUILD-UPS FOR THE AFTERNOONS/EVENINGS. HOWEVER...MODELS ARE INDICATING LITTLE CONVECTIVE INSTABILITY AND A CONTINUED DRY AIRMASS. THEREFORE...HAVE LEFT JUST SILENT POPS IN THE FORECAST ATTM. SHORT WAVE RIDGING THEN BUILDS IN ONCE AGAIN FOR EARLY NEXT WEEK. HENRY && .AVIATION...EARLY AFTERNOON SATELLITE IMAGERY SHOWS AN EXPANSIVE AREA OF DRY AIR ERODING STRATUS OFFSHORE OF SOUTHERN OREGON AND NORTHERN CA...WHILE A SWATH OF LOW CLOUDS REMAINS ACROSS THE DEL NORTE AND HUMBOLDT COASTS. A MICRO-SCALE EDDIE SOUTH OF CAPE MENDOCINO IS MAINTAINING STRATUS ALONG THE IMMEDIATE MENDOCINO COAST. THE MENDOCINO COAST WILL TEMPORARY CLEAR THIS AFTERNOON. ANY CLEARING FOR THE HUMBOLDT AND DEL NORTE COASTS WILL BE LATE IN THE AFTERNOON. THE ENTRAINMENT OF DRY AIR OFFSHORE MAY DELAY THE STRATUS REFORMATION ALONG THE HUMBOLDT COAST THIS EVENING...BUT DO EXPECT THE LOW CLOUDS TO RETURN AGAIN OVERNIGHT. CLEAR SKIES WILL PREVAIL INLAND. TH && .MARINE...A WEAK SURFACE PRESSURE GRADIENT WILL CONTINUE CALM WINDS AND LOW SEAS TONIGHT. THE GRADIENT WILL TIGHTEN THU AS WEAK HIGH PRESSURE MOVES INTO THE NE PACIFIC...AND NORTH WINDS WILL INCREASE SLIGHTLY. THE WIND WILL BE STRONGEST BEYOND 10 NM WHERE WINDS WILL FLIRT WITH ADVISORY CRITERIA. SHORT PERIOD SEAS WILL RISE IN RESPONSE TO THE INCREASED WINDS AND SPREAD INTO THE INNER WATERS BY FRIDAY. WINDS AND SEAS WILL EASE THIS WEEKEND AS A WEAK LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE WATERS. HIGH PRESSURE WILL BUILD IN BEHIND THE LOW AND STRONG NORTHERLY WINDS WILL RETURN TO THE WATERS EARLY NEXT WEEK. TH && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 18, 5:22 AM PDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 522 AM PDT WED AUG 18 2010 CAZ001-003-004-191230- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 522 AM PDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-191230- MENDOCINO COAST-MENDOCINO INTERIOR- 522 AM PDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.